MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY NEPHROMAX¿ KIT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC - GALWAY NEPHROMAX¿ KIT; CATHETER, NEPHROSTOMY
Model Number M0062101600
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax balloon kit was used during a percutaneous urinary tract stone removal procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the balloon ruptured at 18 atmospheric pressure.The procedure was completed with another nephromax balloon kit.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be no problem.
 
Additional Manufacturer Narrative
A visual examination of the returned device confirmed that the balloon was unfolded and had been subjected to positive pressure.A blood was noted within the balloon material which is evidence of a device leak.A large circumferential tear was noted in the balloon material distal to the proximal balloon bond.A longitudinal tear was also noted in the balloon material beginning at the circumferential tear and extending distally across the remaining balloon material.There is not enough information to identify what might have caused the reported failure.Therefore the most probable cause for this complaint cannot be determined.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A search of the complaint database revealed that no other complaints exist for the specified lot.A labeling review was performed and from the information available this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
NEPHROMAX¿ KIT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7717735
Report Number3005099803-2018-02416
Device Sequence Number1452141
Product Code LJE
UDI-Device Identifier08714729834540
UDI-Public08714729834540
Combination Product (Y/N)N
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberM0062101600
Device Catalogue Number210-160
Device Lot Number20228676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1